Jump to content
CrazyBoards.org

Hi, all. I am new poster.


Recommended Posts

Hi all,

I am a new poster diagnosed with GAD. My panic and anxiety levels prior to seeing my doctor were off the charts. To counter this I am taking 20MG of lexapro and 1mg of ativan divided into 2 doses. This is working for me and controlling my anxiety. One possible problem, however, is that I think my doc. wants to wean me of the ativan.

Does anyone have any thoughts on this. I've heard that lexapro does wonderful things for GAD, but I don't know if I want to go it alone with just the ssri. I think I want the benzo's handy just in case I start melting down.

I am sure that everyone is diff. but in your experience, what is the best route on the benzos: keep taking them, or wean off?

Link to comment
Share on other sites

In addition to Trileptal for mood stabilization, I take 10mg Lexapro and 1mg Ativan as needed.  It's generally needed once a day, sometime during the day.  My pdoc is fine with this, because she knows I fret about it and monitor myself pretty closely.  And she knows increasing the Lexapro did bad things. 

Can you make a deal with your doctor that you'll try Lexapro alone, but you'd like to have the Ativan in your back pocket if it doesn't work?

Even considering YMMV, it's pretty hard for a body to become hooked on Ativan at 1mg a day, especially if divided into two doses.  But you might notice over time, like I did, that .5mg doesn't do anything for you anymore ... then it's a whole 'nother discussion with your pdoc over the next step!

Link to comment
Share on other sites

Thanks for the comments guys.

Kind of a double bind for me: I don't want to use ativan long term, but I dread the anxiety panic coming back.

I am sure she'll let me keep some for use as needed, so perhaps I'll try that for a while.

Good luck to you all.

Link to comment
Share on other sites

"And she knows increasing the Lexapro did bad things."

Hi Gretl, thanks for sharing your experience. It means a lot. What did you experience when you increased your lexapro dose?

I have been on 20mg for a week(up from 10) and I just noticed that I am very, very sleepy during the day, which I hope goes away as I adjust.

Link to comment
Share on other sites

I'm bipolar, and historically have handled AD's pretty well.  But when we tried to bump the Lexapro from 10 to 15mg, my moods went haywire.  In all fairness, there were several other changes (life and meds) happening at the same time, so we don't know for positive sure that was the culprit.  But it's mighty s'picious. 

I'm a bit sleepy on 10mg; I'd probably be a zombie at 20.  But I bet it would be worst while transitioning.  Good luck!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...